

## Tuesday 9<sup>TH</sup> NOVEMBER

\*Subject to change

\*Poster sessions are included at the end of this timetable

		Tue	sday 9 <sup>th</sup> November			
7.30	Registration & Exhibition Hall Opens					
8.30	Pōwhiri (Welcome Ceremony) – 30 mins					
9.00	Keynote: Amanda Lowry, New Zealand   Turning the tables on brokenness, fragility, and disability through whakawhanāungatanga – community connectedness, whanau and engaging in the world   40mins + 5mins Q&A					
9.45	Poster Presentations – 1	Lmin introduction to the p			hibition Hall	
10.00 – 10.45	MORNING TEA / POSTER SESSIONS / EXHIBITION HALL					
	Session A	Session B - papers	Session C	Session D	Session E	
	Main Room	Room 2	Room 3	Room 4	Room 5	
10.45	A1: International Society of Wheelchair Professionals' (ISWP) learning modules for wheelchair service providers. (60 mins) Amira Tawashy Lee Kirby Paula Rushton	B1: The design requirements of a telehealth wheelchair and seating assessment service for Aotearoa: A mixed methods analysis of stakeholder views. Fi Graham (NZ)	C1: Blazing Trails! Assessment of all- terrain wheelchairs for off road access. (60mins) Kendra Betz (USA)	D1: The intricacies of posture, vision and mobility: The developmental trajectory of self- initiated mobility. (60 mins) Teresa Plummer (USA)	E1: The rehab role of palliative care in support of women with SCI/D and breast cancer (90 mins) Intermediate – Advanced Jean Minkel (USA) Bonita Sawatzky	
11.00	(Canada)	B2: COVIDisruption: evolving home-based MWC skills training to full telerehabilitation delivery Ed Giesbrecht Krista Best (Canada)			(Canada)	
11.15	_	B3: "Bridging the Gap" – Implementing a community therapist led wheelchair assessment clinic within inpatient rehabilitation wards. Angela Kennedy (NZ)				
11.30		<b>B4:</b> Postural asymmetries, pain, and ability to change position of children with cerebral palsy. Jackie Casey (UK)				
11.45	A2: An overview of wheelchair provision education in Canadian occupational therapy programmes. Paula Rushton Ed Giesbrecht (Canada)	<b>B5:</b> Their voices: What caregivers say about sleep systems for their children. Jane Hamer (NZ)	C2: Segmental Assessment of Trunk Control (SATCo) (30 mins) Robert Norman Amy Bjornson (Australia)	D2: How mental health is impacted by mobility: A look into the evidence. (30 mins) Rainy Wu (China)		

12.00	A3: Breaking New Ground: Establishing an advanced practitioner (Wheelchair & Seating) role in Hawkes Bay. Antjedine Borchers (NZ)	B6: Analysing the cost of failing to include everyone in society with universal design. Tim Young (NZ)	HALL / POSTERS / EXHIBIT	OR DEMONSTRATIONS	
13.30			,,		
			Demo stage		
	Session A	Session B	Session C	Session D	Session E
	Main Room	Room 2	Room 3	Room 4	Room 5
13.30	A4: Made To Move – I Am: A workshop on the application, use and value of seated balance based movement technology and how moving with balance can change a life. (60mins) Marcus Thompson (NZ)	<b>B7:</b> Culturally safe practice in Aotearoa New Zealand as a Wheelchair and Seating Therapist. (60mins) Jazz Fox (NZ) Liz Turnbull (NZ	C3: Choosing the right mobility device for infants and children. (90 mins) Ginny Paleg (USA)	D3: 3D Printing for Seating and Mobility Dispensaries – Design and manufacturing within a clinic based format. (90mins) Richard Pasillas & Jeremy Cantu (USA)	E2: Assessment of Learning Powered mobility use – approach and application of the ALP. (90 mins) Lisbeth Nilsson (Sweden)
14.30	<b>A5:</b> TBC – (30mins)	B8: Strengthening the growth of sustainable wheelchair provision communities of practice: The bigger Picture (30mins) Rosie Gowran (Ireland)/ NZ			
15.00 – 15.30		AFIE	RNOON TEA / EXHIBITION	HALL	
	Session A	Session B	Session C	Session D	Session E
	Main Room	Room 2	Room 3	Room 4	Room 5
15.30	A6: The art and science of community mat evaluations. Toolbox tips to overcome identified barriers. (60mins) Lisa Bidgood (Australia)	B9: Night- time Positioning Intervention: Practical considerations for successful outcomes. (90 mins) Joana Santiago (Australia	C4: The Wheel Story: Impact of wheels and tyres on manual wheelchair performance and propulsion efficiency. (60mins) Curt Prewitt (USA)	D4: Mobile shower commode chairs for people with larger bodies. (60mins) Jessica Pedersen & Cynthia Smith (USA)	E3: The impact of seating and positioning on respiratory system function. (90 mins) Lois Brown (Australia)
16.30	A7: Access & Independence for			<b>D5:</b> Pressure Injuries are Ageist! Why is	
17.00	Everyone – Enabling independence through power wheelchairs and alternative controls (60 mins) Scott Staunton (Australia)	B10: A standing Ovation for Communication – case study on benefits of standing for people with dyskinetic CP (30mins) Alisha Parkin (NZ) Mykal Mayne (NZ	C5: TBC (30mins)	ageing a major risk factor for pressure injury development? (60 mins) Deirdre (Dee) Smith (Australia)	E4: Slipping and Sliding: Exploring the link between horizontal shear forces and sliding frequency. (30mins) Bart Van Der Heyden (Belgium)
17.30	Welcome Reception – Ex	hibition Hall		•	1

## WEDNESDAY 10<sup>TH</sup> NOVEMBER — Free public access to exhibition hall

today between 1.30pm-3pm & 3.30pm-6pm

\*Subject to change \*Sportsdome sessions are included at the end of this timetable

	T		esday 10 <sup>th</sup> November					
8.00	Registration & Exhibition Hall Opens							
8.30	Welcome & Open Address – 10 mins							
8.40	Plenary: Understanding purpose in the Collision of Profession and Parenthood - Dr Tim Adlam (UK) (40 mins)							
	Poster Presentations – 1min introduction to the poster sessions happening over morning tea in the Exhibition Hall							
	Session A	Session B	Session C	Session D	Session E			
	Main Room	Room 2	Room 3	Room 4	Room 5			
9.45	A8: Managing Forces in Active Bodies. Dynamic seating from theory to practice. (30 mins) Amy Bjornson (Australia)	B11: Supporting the growth and development of wheelchair and seating therapists: a coaching approach. (60 mins) Maria Whitcombe- Shingler & Jo Blaiklock	C6: Finite element analysis for assessment of tissue-deformation on the buttocks in the context of pressure injury. Carlos Kramer (Netherlands)	D6: Preliminary report on the development of a novel front wheel attachment for manual wheelchairs. Jaimie Borisoff (Canada)	E5: Virtual training: connecting peers to communities through wheelchair skill education. (30 mins) Krista Best Celine Faure Ed Griesbrecht (Canada)			
10.00		(NZ) *this session runs into morning tea	C7: Use of activity chairs/standing aids by people with disabilities: results from a Master thesis. Naja Tidemann (Denmark)	D7: The effectiveness of clinical, therapeutic seating after the Covid- 19 pandemic for long term care patients. Martina Tierney (Ireland)				
10.15 – 11.00		MORNING TEA	A / POSTER SESSIONS / EX	HIBITION HALL				
	Session A	Session B – papers	Session C	Session D	Session E			
	Main Room	Room 2	Room 3	Room 4	Room 5			
11.00	A9: Kick the Tyres! Evaluating wheeled mobility devices for performance & safety. (60 mins) Kendra Betz (USA)	B12: Tales from the field: Using fully customised seating products. Jenni Dabelstein (Australia)	<b>C8:</b> Listening to Their Voices: Children's and families' perspectives of power mobility use. (60 mins) <b>Lisa Kenyon (Canada)</b>	D8: How do people actually use their manual wheelchairs, and what really matters? (60 mins) Curt Prewitt (USA)	E6: A pilot study comparing postural and functional skills in supportive vs. unsupportive Wheelchair Backs			
11.15		B13: Novel method of propulsion pattern recognition in a manual wheelchair simulator. Salman Nourbakhsh (Canada)		Curt Prewitt (USA)	(60 mins) Jessica Pedersen (USA)			
11.30		<b>B14:</b> Perceived access to livelihoods among spinal cord injury individuals in Tanzania following Motivation Peer Training <b>Annabelle de Serres- Lafontaine (Canada)</b>						
11.45		<b>B15:</b> Longitudinal analysis of OT students' participation						

		in a wheelchair skills			
		boot-camp			
		Ed Giesbrecht			
		(Canada)			
12.00 -	LUNCH / EX	HIBITION HALL (PUBLIC AC	CCESS 13.30 – 15.00) / POS	TERS / EXHIBITOR DEMON	NSTRATIONS
13.30					
	Session A	Session B	Session C	Session D	Session E
13.00	Main Room	Room 2	Room 3 C9: From idea to	Room 4	Room 5
13.30	A10: Supporting psychological wellness in children and families with disabilities / medical conditions: reflections from paediatric practice. Nicola McDonald Helen Thorne	B16: Wheelchair Educators' Package: A tool to enhance wheelchair education globally. (60 mins) Paula Rushton (Can) Mary Goldberg Yohali Burrola- Mendez Jon Pearlman (USA) Deb Wilson (NZ)	innovation – a practical session on problem solving, design, disability and innovation. (2 hours) <b>Tim Adlam (UK)</b> *Please note that this workshop starts at 1pm	<b>D9:</b> Time for a Switch: The evaluation of non- proportional drive controls. (60 mins) <b>Jay Doherty (USA)</b>	<b>E7:</b> Where is the Pelvis? Where is the Head? An advanced look at postural support. <b>Jean Minkel (USA)</b>
14.30		<b>B17:</b> Tales from the field: My love affair with smart electronics Jenni Dabelstein (Australia)	Live stream – for in- person attendees only	D10: Physical risk factors influencing wheeled mobility in children with cerebral palsy Jackie Casey (UK)	
14.45		B18: Choosing cushion protection over skin protection?! Carlos Kramer (Netherlands)		D11: Power- wheelchair users with severe cognitive impairment can improve their capacities Alice Pellichero (Canada)	
15.00 –		AFTE	RNOON TEA / EXHIBITION	HALL	
15.30					
15.30	Session A A11: Ready to Roll:	Session B B19: Development and	Session C C10: The measurement	Session D	Session E
	wheelchair skill development for therapists. Meg Whitelaw Ulrike Luebcke Amy Hughes Michelle Smith (NZ)	implementation of an evidence-based guideline for introducing powered mobility to infants and toddlers. Heather Feldner Teresa Plummer	of postural asymmetry in non-ambulant adults with cerebral palsy – a practical workshop (90 mins ** 30mins In Person) Carlee Holmes (Australia)	D12: Exploring power mobility use – a learning approach for children and adults with cognitive impairment. A focus on the early phases of the learning process. (90 min workshop) Lisbeth Nilsson	E8: Hands-on Workshop: The MAT assessment process with clients with complex postural needs. (2 hours) Joana Santiago (Australia)
16.30	development for therapists. Meg Whitelaw Ulrike Luebcke Amy Hughes Michelle Smith	implementation of an evidence-based guideline for introducing powered mobility to infants and toddlers. Heather Feldner Teresa Plummer (USA) B20: Can user centred design be used to develop assistive	of postural asymmetry in non-ambulant adults with cerebral palsy – a practical workshop (90 mins ** 30mins In Person) Carlee Holmes (Australia)	mobility use – a learning approach for children and adults with cognitive impairment. A focus on the early phases of the learning process. (90 min workshop)	Workshop: The MAT assessment process with clients with complex postural needs. (2 hours) Joana Santiago
16.30 17.00 17.30	development for therapists. Meg Whitelaw Ulrike Luebcke Amy Hughes Michelle Smith (NZ) A12: Get me out of here: Manual wheelchair power add	implementation of an evidence-based guideline for introducing powered mobility to infants and toddlers. Heather Feldner Teresa Plummer (USA) B20: Can user centred design be used to develop assistive technology? Testing a framework for collaboration. (60 mins) Hana Phillips Gianni Renda Rachael McDonald	of postural asymmetry in non-ambulant adults with cerebral palsy – a practical workshop (90 mins ** 30mins In Person) <b>Carlee Holmes</b>	mobility use – a learning approach for children and adults with cognitive impairment. A focus on the early phases of the learning process. (90 min workshop) Lisbeth Nilsson	Workshop: The MAT assessment process with clients with complex postural needs. (2 hours) Joana Santiago
17.00	development for therapists. Meg Whitelaw Ulrike Luebcke Amy Hughes Michelle Smith (NZ) A12: Get me out of here: Manual wheelchair power add on devices. (60 mins) Mitchell Stone	implementation of an evidence-based guideline for introducing powered mobility to infants and toddlers. Heather Feldner Teresa Plummer (USA) B20: Can user centred design be used to develop assistive technology? Testing a framework for collaboration. (60 mins) Hana Phillips Gianni Renda	of postural asymmetry in non-ambulant adults with cerebral palsy – a practical workshop (90 mins ** 30mins In Person) Carlee Holmes (Australia) C11: Functional Movement Disorder – where do we fit in? (30mins)	mobility use – a learning approach for children and adults with cognitive impairment. A focus on the early phases of the learning process. (90 min workshop) Lisbeth Nilsson (Sweden)	Workshop: The MAT assessment process with clients with complex postural needs. (2 hours) Joana Santiago

10.30 - 12.30	F1: Considerations for Determining Optimal Manual Wheelchair Configuration – what are the "non-negotiables"? * Practical session with tools * (2 hours) Deb Wilson (NZ), Sandie Grant (NZ) In-person attendees only	2hr workshop *Limited to 20 people* Morning tea provided
1.00 - 3.00	F2: Peer Mentored Wheelchair Skills Training – a practical workshop Beth Knight (NZ), Glenn McDonald (NZ) In-person – attendees only	2-hour workshop *Limited to 20 people
3.30 - 4.30	F3: Yoga Practical Session – reconnecting with self & community. An embodying practice for all abilities – Lisa Bidgood (Australia) In-person – attendees only	60mins *Open to consumers*

## **THURSDAY** 11<sup>TH</sup> NOVEMBER

\*Subject to change \*Poster sessions are included at the end of this timetable

		Thur	sday 11 <sup>th</sup> November				
8.00	Registration & Exhibition Hall Opens						
8.30	Welcome & Open Address – 10 mins						
8.40	Plenary: Mobility Equity – Jean Minkel (USA)						
	40mins + 5 mins Q&A						
9.25	Poster presentations – 1min introduction to the poster sessions happening over morning tea in the Exhibition Hall						
	Session A	Session B	Session C	Session D	Session E		
	Main room	Room 2	Room 3	Room 4	Room 5		
9.45	A13: Setting the scene for success: person centred seating and wheelchair prescription Jess Vallance Philippa Melrose (NZ)	B21: Re-framing delivery of wheelchair and seating assessment services: Our journey into service review and development. Lisa Swann Liz Turnbull (NZ)	C12: Making a success of custom moulded seating. Kate Pain (Australia)	D14: Changes with Age – Giving you the justification for custom manual wheelchairs for the geriatric client. Christie Hamstra (Canada)	E9: Can the prescription of a mobility device facilitate increased connection to one's community? Tracee-Lee Maginnity (Australia(		
10.15 - 11.00		MORNING TEA	A / POSTER SESSIONS / EX	HIBITION HALL			
	Session A	Session B	Session C	Session D	Session E – papers		
	Main room	Room 2	Room 3	Room 4	Room 5		
11.00	A14: Using power mobility as a therapeutic intervention to support development and learning across the lifespan. Lisbeth Nilsson (Sweden) Lisa Kenyon (USA)	<b>B22:</b> Strategies for online training in seating & mobility complimented with telehealth. <b>Mark Schmeler &amp;</b> <b>Madelyn Betz (USA)</b>	C13: The paediatric powered wheelchair standing device: a historical perspective. (60 mins) Lisa Kenyon (USA) Bonita Sawatzky (Canada)	D15: Applying Disability Studies and Critical Disability Theory to Mobility Technology Research: Tensions Explored, Lessons Learned Heather Feldner (USA)	E10: Training caregivers to assist with manual wheelchair skills: An Instructional Session. Lee Kirby Cher Smith (Canada)		
12.00 – 13.30	LUNCH / EXHIBITION HALL (CLOSES 13.30) / POSTERS / EXHIBITOR DEMONSTRATIONS						
	Session A	Session B	Session C	Session D	Session E		
	Main room	Room 2	Room 3	Room 4	Room 5		
13.30	A15: The benefits of connected chair technology to power	<b>B23:</b> The seat cushion micro climate: Surface temperature, moisture	<b>C14:</b> Balancing the options – Managing	<b>D16:</b> Understanding the lifespan postural issues of non-	<b>E11:</b> Diversifying Standing Opportunities for Children: Clinically		

14.00	wheelchairs users and other stakeholders. (30 mins) Rachel Fabiniak (Australia) *Followed by a 30 min panel discussion with: Rachel Fabiniak (Australia) Mark Schmeler (USA) Fi Graham (NZ) Chair: Rachael McDonald (Australia)	and humidity - Effects on skin integrity. Amy Bjornson (Australia) B24: Wheelchair and seating solutions for people with multiple sclerosis. Rachel Brown (NZ)	Pelvic Obliquity in Seating (60 mins) Angela Rowe & Kim Vien (Australia)	ambulant adults with CP, as measured with the Goldsmith Indices of Body Symmetry. (60 mins) Carlee Holmes (Australia)	reasoning the options and justifying their funding. Jamie Cockle (Australia)
14.30	Closing Keynote: Prof Ra	chael McDonald (Australi	ia)		
15.10 – 15.30	Poroporoaki (Closing Ce	remony)			

## Oceania Seating Symposium 2021 POSTER SESSIONS

All posters will be available for the duration of the symposium. Authors will be available during morning tea and lunch breaks on the days indicated below.

**P1:** Whiria te tangata with Dynamic Seating - A case Study Victoria Cotton (New Zealand) Tuesday 9<sup>th</sup> Nov

**P2:** "He Took Off...Fast!": A Photo Narrative of Modified Ride-On Car Use by Children and Families. **Reham Abuatiq, Heather Feldner (USA) Tuesday 9<sup>th</sup> Nov** 

**P3:** Trends in complex wheelchair and seating equipment provision in Tāmaki Makaurau, Aotearoa Maria Whitcombe-Shingler (NZ)

Tuesday 9<sup>th</sup> Nov

**P4:** "We can do it together" Co-adaptation of the Wheelchair Skills Training Program for children **Beatrice Ouellet (Canada)** 

Tuesday 9<sup>th</sup> Nov

**P5:** Wheelchair Skill Development for a Therapy Team Amy Hughes, Ulrike Luebcke, Michelle Smith, Meg Whitelaw, Jazz Fox (New Zealand) Wed 10<sup>th</sup> Nov

**P6:** Monitoring wheelchair tyre pressure as part of wheelchair user education. **Bill Contoyannie, Angela Rowe, Kim Vien (Australia) Wed 10<sup>th</sup> Nov** 

**P7:** Blind spot sensor systems for power-wheelchairs. Alice Pellichero (Canada) Wed 10<sup>th</sup> Nov

**P8:** Getting in Trouble Together: Use of Assistive Technology to Facilitate Toddler Participation **Rachel Maher (New Zealand) Wed 10<sup>th</sup> Nov**  **P9:** Evaluating clinical outcomes of modular wheelchair seating solutions in Muscular Dystrophy: a case study **Bridget Churchill (UK)** 

Thurs 11<sup>th</sup> Nov

**P10:** Using air cell technology to provide a pressure free zone for healing, protection and stability. Joanne McConnell (UK) Thurs 11<sup>th</sup> Nov

**P11:** Meeting Changing Seating Needs Post Hip surgery. **Tracee-lee Maginnity (Australia) Thurs 11<sup>th</sup> Nov** 

**P12:** Use of Virtual Boundaries to Facilitate Safer Community Access: A Case Study of Customisation Sandra Malkin, Richard Sutton (Australia)

Thurs 11<sup>th</sup> Nov